Alert archive / Delaware / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

May 16, 2011Kent County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at May 16, 2011, 5:35 PM EDT for Kent County, Delaware. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2011, 5:35 PM EDT (21:35 UTC)
Expired
May 16, 2011, 6:30 PM EDT
In force
55 min
Issued by
NWS Philadelphia/Mount Holly

County Kent County, DE

The radar

The Dover AFB radar (KDOX), 32 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

229 
WWUS81 KPHI 162135
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
535 PM EDT MON MAY 16 2011

DEZ002-162230-
KENT DE-
535 PM EDT MON MAY 16 2011

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF KENT COUNTY...

AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTH OF DOVER...MOVING NORTH AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR FELTON...RIVERVIEW AROUND 545 PM...
VIOLA...SANDTOWN AROUND 550 PM...WOODSIDE...WOODSIDE EAST...MAGNOLIA
AROUND 555 PM...WYOMING...CAMDEN AND HIGHLAND ACRES AROUND 600 PM.

AT 530 PM, A TRAINED SPOTTER REPORTED PEA SIZE HAIL 2 MILES 
SOUTHEAST OF HARRINGTON.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS UP TO 40 MPH IS POSSIBLE WITH THIS STORM, AND ADDITIONAL 
PEA SIZE HAIL MAY OCCUR.

CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THIS STORM. DO NOT SEEK 
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A 
THUNDERSTORM APPROACHES.

LAT...LON 3927 7576 3931 7549 3891 7547 3885 7558
      3885 7570

$$

FORECASTER: GORSE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 16, 5:00 PM EDT, 35 minutes earlier.

Area forecast discussion, May 16, 5:00 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
500 PM EDT MON MAY 16 2011

.SYNOPSIS...
LOW PRESSURE WILL DEVELOP OVER THE CAROLINAS TONIGHT AND THEN
DRIFT NORTHWEST. WEAK HIGH PRESSURE SHOULD THEN BUILD INTO THE
FORECAST AREA FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A SURFACE TROF OVER THE AREA WAS A BOUNDARY BETWEEN MARITIME AIR
TO ITS EAST AND CONTINENTAL AIR TO ITS WEST. IT EXTENDED FROM NEAR
ABE TO PHL TO WWD LATE THIS AFTERNOON. MEANWHILE, FAIRLY WEAK
ENERGY WAS MOVING NORTH ACROSS THE AREA AT MID LEVELS, AND SURFACE
INSTABILITY WAS CONFINED TO THE AREA SOUTHWEST OF THE TROF
(ALTHOUGH ELEVATED INSTABILITY WAS RIDING OVER IT). THERE WAS
DECENT MOISTURE AVAILABLE, AND SHOWERS AND THUNDERSTORMS HAD
BROKEN OUT AND WERE MOST NUMEROUS ON AND NEAR THE WARM AIR SIDE
OF THE TROF.

THE NAM TURNS OUT TO HAVE BEEN CORRECT IN PUSHING THIS BOUNDARY
FURTHER INTO THE FORECAST AREA THAN THE OTHER MODELS, AND IT IS
TAKING IT FURTHER SOUTHEAST OVERNIGHT AS LOW PRESSURE BEGINS TO
ORGANIZE OVER THE CAROLINAS. BY DAYBREAK, A DEEP FLOW OF MOISTURE
SHOULD BE DEVELOPING OVER THE ENTIRE FORECAST AREA WITH A JET ALOFT,
GOOD MID LEVEL Q-VECTOR CONVERGENCE, GOOD LOWER LEVEL FRONTOGENESIS
AND DECENT I295 TO I300 ISENTROPIC LIFT. SOME ELEVATED INSTABILITY
SHOULD RIDE OVER THE BOUNDARY AND MAY AFFECT AT LEAST THE
SOUTHEASTERN PART OF THE FORECAST AREA.

THE FORECAST THEREFORE TRANSITIONS FROM A THERMODYNAMIC ONE TO MORE
OF A DYNAMIC ONE OVERNIGHT.

OUR TEMPERATURE FORECAST LARGELY ACCEPTS THE MET TEMPERATURES
BECAUSE OF THE NAM'S BETTER PERFORMANCE TODAY.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
PERIODS OF RAIN WITH SOME EMBEDDED THUNDERSTORMS LOOK TO BE THE
RULE OVER THE AREA TUESDAY INTO WEDNESDAY NIGHT. THE H7 THETA E
PLUME RESIDES OVER THE AREA AS A SIGNAL OF DEEP SUBTROPICAL
MOISTURE WRAPPING AROUND THE LARGELY STACKED LOW PRESSURE
SYSTEM, AND THE UPPER JET, THE MID LEVEL Q-VECTOR CONVERGENCE AND
THE LOWER LEVEL FRONTOGENESIS ALSO LOOK LIKE THEY ARE PARKED OVER
OUR AREA. THE SOUTHEAST FLOW BECOMES MODERATE, AND UPSLOPING IS
LIKELY. ALTHOUGH SURFACE BASED INSTABILITY DOES NOT SEEM TO BE ON
TAP, THERE CERTAINLY WILL BE SOME ALOFT. THE FORECAST THEREFORE IS
VERY PESSIMISTIC (UNLESS ONE WANTS A SOAKING RAIN) UNTIL LATE
WEDNESDAY NIGHT OR THURSDAY, WHEN THE SYSTEM LOOKS LIKE IT WILL
BEGIN TO WEAKEN/FILL. WINDS SHOULD PICK UP IN INTENSITY LATER
TONIGHT OR TUESDAY AND THEN GRADUALLY START TO DIMINISH ON
WEDNESDAY, BUT THEY DO NOT LOOK THREATENING. THE TEMPERATURE
FORECAST LARGELY COMBINES A DESIRE TO LEAN TOWARD COOLER MAXIMUM
TEMPERATURES WHILE LIMITING THE DIURNAL OSCILLATION IN THE DISMAL
WEATHER.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
UNSETTLED WEATHER WILL CONTINUE THROUGH, AT LEAST, FRIDAY AS A
DEEP UPPER LOW CONTINUES TO ROTATE OVER THE EASTERN PART OF THE
COUNTRY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH FRIDAY.
THE HIGHEST PROBABILITIES FOR PRECIPITATION WILL BE WEDNESDAY
NIGHT AND WILL GRADUALLY LOWER FROM THERE. THE UPPER LOW IS
FORECAST TO REACH OUR AREA FRIDAY AND THEN DRIFT SLOWLY OFF TO
THE EAST OVER THE WEEKEND. THIS WILL ALLOW DRIER AND MORE
STABLE AIR TO MOVE IN AND LOWER THE THREAT FOR SHOWERS AND/OR
THUNDERSTORMS. THERE COULD STILL BE A FEW LINGERING SHOWERS
FRIDAY NIGHT AND SATURDAY, BUT THEY SHOULD BE FEW AND FAR BETWEEN.
BY SATURDAY NIGHT AND SUNDAY FAIR AND DRY WEATHER WILL RETURN.
TEMPERATURES WILL REMAIN SEASONABLE THROUGH THE PERIOD WITH
DAYTIME HIGHS RANGING FROM THE MID AND UPPER 60S NORTH TO THE
LOWER AND MID 70S SOUTH.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

A FRONTAL BOUNDARY ASSOCIATED WITH LOW PRESSURE CENTERED JUST TO OUR
SOUTH CREATED A LIGHT EASTERLY WIND OVER NEW JERSEY AND EXTREME EASTERN
PA AND WESTERLY WIND OVER THE LOWER SUSQUEHANNA VALLEY DURING THE
MORNING AND EARLY AFTERNOON HOURS ON MON. AS THE LOW PUSHES A LITTLE
FURTHER TO SOUTH THROUGH THE OVERNIGHT HOURS THIS FRONT WILL MOVE
FURTHER TO THE WEST AND THE FLOW SHOULD BE EAST TO NORTHEAST ACROSS
ALL OUR TAF SITES THROUGH THE REMAINDER OF THE TAF FORECAST PERIOD. A DRY
SLOT DEVELOPING WITH THIS SYSTEM AND COVERING THE SOUTHERN PORTIONS
OF THE CWA EARLY MONDAY AFTERNOON (AND SHOWING UP ON THE VSBL SAT
IMAGERY)IS EXPECTED TO MOVE WESTWARD TOO, WITH LOWER CEILINGS
RE-ESTABLISHING THEMSELVES LATER THIS EVENING AND DURING THE
OVERNIGHT HOURS. A FEW THUNDERSTORMS CAN/T BE RULED OUT THIS
AFTERNOON EVERYWHERE, BUT DURING THE OVERNIGHT HOURS THE MAIN
THUNDERSTORM  THREAT APPEARS TO BE OVER PHL AND POINTS EAST AND
SOUTH. SO, A CB GROUP HAS BEEN INCLUDED IN ALL TAFS DURING THE
OVERNIGHT HOURS EXCEPT AT RDG AND ABE. AS THE PRESSURE GRADIENT
BETWEEN A HIGH PRESSURE WELL OFF THE NEW ENGLAND COAST AND THE LOW
OVER THE MID-ATLANTIC REGION INCREASE...WINDS WILL ALSO PICK UP ON
TUESDAY. A GUST HAS BEEN INCLUDED IN THE TAFS. MORE WIDESPREAD RAIN
SHOWERS ARE ALSO EXPECTED ON TUESDAY, ALONG WITH A CHANCE OF
THUNDERSTORMS. SO, DON'T EXPECT IDEAL FLYING CONDITIONS OVER THE
NEXT DAY OR TWO.

OUTLOOK...
LOW PRESSURE WILL INTENSIFY SOMEWHAT TO OUR SOUTH OVERNIGHT AND
TUESDAY...AND ESPECIALLY TUESDAY NIGHT INTO WEDNESDAY...RESULTING IN
A STRONGER EAST TO NORTHEAST FLOW FOR THE EARLY AND MIDWEEK PERIOD.
WITH ADDED MOISTURE TRANSLATING INTO NUMEROUS SHOWERS AND SOME
THUNDERSTORMS TUESDAY AND WEDNESDAY...CONDITIONS WILL BE FREQUENTLY
IFR TO BRIEFLY MARGINAL VFR FOR A PROLONGED PERIOD OF UNSETTLED
WEATHER. LOW CEILING AND VISIBILITY VALUES ARE LIKELY AT
TIMES...ESPECIALLY IN HEAVIER PRECIPITATION. CONDITIONS MAY IMPROVE
SOMEWHAT LATER THURSDAY AND THURSDAY EVENING AND AGAIN BY FRIDAY
AFTERNOON...SANDWICHING A RETURN TO LOWER CONDITIONS THURSDAY
NIGHT.

&&

.MARINE...
SEAS HAVE RESPONDED TO THE ONSHORE FLOW AND ALL BUOYS ACROSS OUR
OCEAN MARINE AREA NOW REPORT 5 FOOT WAVE HEIGHTS. THIS ONSHORE FLOW
IS EXPECTED TO CONTINUE THROUGH WED, SO THE SCA HAS BEEN EXTENDED
THROUGH 00Z THU. THIS MAY NOT BE LONG ENOUGH TO GIVE TIME FOR SEAS
TO DROP BELOW 5 FEET, BUT LATER SHIFTS CAN MAKE ADJUSTMENTS TO THE
ENDING TIME OF THE SCA. A SCA WAS ALSO HOISTED FOR THE LOWER
DELAWARE BAY FROM MIDNIGHT TONIGHT (04Z TUESDAY) THROUGH 2 PM
WEDNESDAY WHERE SCA CONDITIONS WILL TAKE A LITTLE LONGER TO DEVELOP
AND DISSIPATE A LITTLE SOONER.

&&

.HYDROLOGY...
THE COMBINATION OF THE FAIRLY ROBUST INGREDIENTS FOR A SOLID
RAINFALL AND THE POSSIBILITY OF MAINLY ELEVATED CONVECTION HAVE
MADE US LEAN TOWARD THE HIGHER END OF THE CLUSTERED QPF VALUES
FROM THE ECMWF, GFS, NAM, CMC, GEFS AND SREF (IN A PLURALITY OF CASES,
THE CMC VALUES ENDED UP BEING DROPPED). THIS HAS LED TO A FORECAST
OF POSSIBLE RAINFALL AMOUNTS FROM LATE TONIGHT THROUGH WEDNESDAY
NIGHT OF FROM ABOUT TWO TO FOUR INCHES OF RAIN OVER ABOUT THE
NORTHERN THREE-QUARTERS OF THE AREA. WE COMPARED THESE VALUES TO
HEADWATER GUIDANCE, AND THAT HAS LED TO A FLOOD WATCH ALONG THE
I-95 CORRIDOR AND MUCH OF THE AREA TO THE NORTHWEST. THE WATCH
RUNS FROM TUESDAY THROUGH WEDNESDAY NIGHT. THE PASSAIC RIVER BASIN
LIKELY WOULD FLOOD LATER IF QPF AMOUNTS DO MATERIALIZE.

&&

.TIDES/COASTAL FLOODING...
AN INCREASING ONSHORE FLOW WHICH IS EXPECTED TO PERSIST THROUGH
MIDWEEK IS/WILL PRODUCE TIDAL ANOMALIES IN THE 1 TO 2 FOOT RANGE
OVER ALL OUR TIDAL WATERS (OCEAN, DELAWARE BAY, TIDAL DELAWARE
RIVER, CHESAPEAKE BAY, RARITAN BAY). THESE ANOMALIES...COUPLED WITH
SPRING TIDES...ARE EXPECTED TO PRODUCE MINOR TIDAL FLOODING AT TIMES
OF THE HIGHEST HIGH TIDE EACH DAY THROUGH WEDNESDAY. SO...THE
GENERIC COASTAL FLOOD ADVISORY FOR ALL OUR TIDAL WATERS WILL
CONTINUE, AND WILL NEED TO BE EXTENDED IN TIME AS THE WEEK
PROGRESSES. A COASTAL FLOOD WATCH WAS CONTEMPLATED...BUT ALL
AVAILABLE GUIDANCE SUGGESTS ONLY PATCHY MODERATE FLOODING SO WE
WILL LET THIS EVENT UNFOLD A LITTLE MORE BEFORE DECIDING WHETHER OR
NOT TO PULL THE TRIGGER FOR A WATCH.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FROM TUESDAY MORNING THROUGH LATE WEDNESDAY NIGHT
     FOR PAZ054-055-062-067>071.
     COASTAL FLOOD ADVISORY UNTIL 11 PM EDT THIS EVENING FOR PAZ070-
     071.
NJ...FLOOD WATCH FROM TUESDAY MORNING THROUGH LATE WEDNESDAY NIGHT
     FOR NJZ001-007>010-012>015-017>019.
     COASTAL FLOOD ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
     NJZ012>014-016>027.
DE...FLOOD WATCH FROM TUESDAY MORNING THROUGH LATE WEDNESDAY NIGHT
     FOR DEZ001.
     COASTAL FLOOD ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
     DEZ001>004.
MD...COASTAL FLOOD ADVISORY FROM 3 AM TO 11 AM EDT TUESDAY FOR
     MDZ008-012-015-019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT WEDNESDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 2 PM EDT
     WEDNESDAY FOR ANZ431.

&&

SYNOPSIS...DELISI/GIGI
NEAR TERM...DELISI
SHORT TERM...DELISI
LONG TERM...IOVINO
AVIATION...MIKETTA
MARINE...MIKETTA
HYDROLOGY...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, May 16, 4:43 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
443 PM EDT MON MAY 16 2011

NJZ001-007>010-015-PAZ054-055-062-067>069-172100-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
443 PM EDT MON MAY 16 2011

...FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE WEDNESDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ060-061-172100-
BERKS-LEHIGH-
443 PM EDT MON MAY 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS THE POTENTIAL FOR HEAVY RAINFALL TO OCCUR AT TIMES,
ESPECIALLY TUESDAY THROUGH WEDNESDAY. IT MAY ULTIMATELY BECOME
NECESSARY TO ISSUE A FLOOD WATCH FOR THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ003-004-NJZ020-022>027-172100-
INLAND SUSSEX-DELAWARE BEACHES-OCEAN-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
443 PM EDT MON MAY 16 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE MAY BE PERIODS OF MINOR TO MODERATE TIDAL FLOODING THROUGH
WEDNESDAY. THE EVENING HIGH TIDE CYCLES ARE THE MOST LIKELY TO
PRODUCE MINOR TIDAL FLOODING. A COASTAL FLOOD WATCH MAY BE NEEDED
TUESDAY NIGHT AND WEDNESDAY.

THERE IS THE POTENTIAL FOR HEAVY RAINFALL TO OCCUR AT TIMES,
ESPECIALLY TUESDAY THROUGH WEDNESDAY. IT MAY ULTIMATELY BECOME
NECESSARY TO ISSUE A FLOOD WATCH FOR THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ012-017>019-PAZ070-071-172100-
NEW CASTLE-MIDDLESEX-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-
443 PM EDT MON MAY 16 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EDT TUESDAY...
...FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE WEDNESDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHERN
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THERE MAY BE PERIODS OF MINOR TO MODERATE TIDAL FLOODING THROUGH
WEDNESDAY. THE EVENING TO LATE NIGHT HIGH TIDE CYCLES ARE THE MOST
LIKELY TO PRODUCE MINOR TIDAL FLOODING. A COASTAL FLOOD WATCH MAY
BE NEEDED TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-NJZ016-021-172100-
KENT-SALEM-CUMBERLAND-
443 PM EDT MON MAY 16 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE AND SOUTHERN
NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE MAY BE PERIODS OF MINOR TO MODERATE TIDAL FLOODING THROUGH
WEDNESDAY. THE EVENING HIGH TIDE CYCLES ARE THE MOST LIKELY TO
PRODUCE MINOR TIDAL FLOODING. A COASTAL FLOOD WATCH MAY BE NEEDED
TUESDAY NIGHT AND WEDNESDAY.

THERE IS THE POTENTIAL FOR HEAVY RAINFALL TO OCCUR AT TIMES,
ESPECIALLY TUESDAY THROUGH WEDNESDAY. IT MAY ULTIMATELY BECOME
NECESSARY TO ISSUE A FLOOD WATCH FOR THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-012-015-019-020-172100-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
443 PM EDT MON MAY 16 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 AM TO 11 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

THERE MAY BE PERIODS OF MINOR TIDAL FLOODING THROUGH WEDNESDAY.
THE EARLY MORNING HIGH TIDE CYCLES ARE THE MOST LIKELY TO PRODUCE
MINOR TIDAL FLOODING.

THERE IS THE POTENTIAL FOR HEAVY RAINFALL TO OCCUR AT TIMES,
ESPECIALLY TUESDAY THROUGH WEDNESDAY. IT MAY ULTIMATELY BECOME
NECESSARY TO ISSUE A FLOOD WATCH FOR THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ013-014-172100-
WESTERN MONMOUTH-EASTERN MONMOUTH-
443 PM EDT MON MAY 16 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE WEDNESDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THERE MAY BE PERIODS OF MINOR TO MODERATE TIDAL FLOODING THROUGH
WEDNESDAY. THE EVENING HIGH TIDE CYCLES ARE THE MOST LIKELY TO
PRODUCE MINOR TIDAL FLOODING. A COASTAL FLOOD WATCH MAY BE NEEDED
TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-172100-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
443 PM EDT MON MAY 16 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-172100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
443 PM EDT MON MAY 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-172100-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
443 PM EDT MON MAY 16 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 16, 2:33 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
233 PM EDT MON MAY 16 2011

NJZ019-027-161930-
NORTHWESTERN BURLINGTON NJ-SOUTHEASTERN BURLINGTON NJ-
233 PM EDT MON MAY 16 2011

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT BURLINGTON COUNTY...

AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SMALL CLUSTER OF STRONG THUNDERSTORMS FROM NEAR PRESIDENTIAL LAKES
SOUTHWARD TO NEAR SHAMONG...MOVING NORTH AT 10 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THE STRONGER
PORTIONS OF THESE STORMS.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4012 7459 3989 7446 3966 7458 3976 7476

FORECASTER: GORSE
Special weather statement, May 16, 3:04 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
304 PM EDT MON MAY 16 2011

PAZ067-162000-
CHESTER PA-
304 PM EDT MON MAY 16 2011

...A STRONG THUNDERSTORM WILL AFFECT CHESTER COUNTY...

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES WEST OF WEST CHESTER...MOVING NORTHEAST
AT 10 MPH. THE THUNDERSTORM WILL BE NEAR SOUTH COATESVILLE AROUND 315
PM...COATESVILLE...MODENA AROUND 320 PM...THORNDALE AROUND 340 PM AND
DOWNINGTOWN AROUND 355 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

SOME CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THIS STORM. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 4017 7584 4010 7548 3985 7589 3997 7599

FORECASTER: GORSE
Special weather statement, May 16, 3:35 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
335 PM EDT MON MAY 16 2011

DEZ003-162030-
INLAND SUSSEX DE-
335 PM EDT MON MAY 16 2011

...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF GEORGETOWN...MOVING NORTH AT 10
MPH. THE THUNDERSTORM WILL BE NEAR MILTON AROUND 405 PM...ELLENDALE
AROUND 415 PM AND SLAUGHTER BEACH AROUND 430 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THIS STORM. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

LAT...LON 3861 7541 3891 7545 3892 7530 3889 7525
      3886 7523 3879 7515 3859 7518

FORECASTER: GORSE
Special weather statement, May 16, 4:48 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
448 PM EDT MON MAY 16 2011

DEZ002-003-162145-
INLAND SUSSEX DE-KENT DE-
448 PM EDT MON MAY 16 2011

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF KENT AND SUSSEX
COUNTIES...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES WEST OF GEORGETOWN...MOVING NORTH AT 25
MPH. THE THUNDERSTORM WILL BE NEAR ELLENDALE AROUND 500 PM...
FARMINGTON AROUND 510 PM...MILFORD...HOUSTON...HARRINGTON AROUND 520
PM...FREDERICA...FELTON...BIG STONE BEACH AROUND 535 PM...RIVERVIEW
AND BOWERS AROUND 540 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THIS STORM. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

LAT...LON 3862 7558 3908 7560 3908 7539 3903 7533
      3899 7531 3862 7535

FORECASTER: GORSE
Special weather statement, May 16, 5:35 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
535 PM EDT MON MAY 16 2011

DEZ002-162230-
KENT DE-
535 PM EDT MON MAY 16 2011

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF KENT COUNTY...

AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTH OF DOVER...MOVING NORTH AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR FELTON...RIVERVIEW AROUND 545 PM...
VIOLA...SANDTOWN AROUND 550 PM...WOODSIDE...WOODSIDE EAST...MAGNOLIA
AROUND 555 PM...WYOMING...CAMDEN AND HIGHLAND ACRES AROUND 600 PM.

AT 530 PM, A TRAINED SPOTTER REPORTED PEA SIZE HAIL 2 MILES
SOUTHEAST OF HARRINGTON.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS UP TO 40 MPH IS POSSIBLE WITH THIS STORM, AND ADDITIONAL
PEA SIZE HAIL MAY OCCUR.

CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THIS STORM. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

LAT...LON 3927 7576 3931 7549 3891 7547 3885 7558
      3885 7570

FORECASTER: GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 8:21 PM EDTSevere Thunderstorm WarningPHIMorris, Sussex35 min
May 15, 8:53 PM EDTSpecial Weather StatementPHIHunterdon, Warren67 min
May 15, 9:17 PM EDTSpecial Weather StatementPHISalem58 min
May 15, 9:46 PM EDTSpecial Weather StatementPHISussex, Warren59 min
May 15, 10:08 PM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Sussex, Warren3 hr
May 15, 10:12 PM EDTSpecial Weather StatementPHIGloucester, Salem63 min
May 15, 10:16 PM EDTAreal Flood AdvisoryPHICumberland, Gloucester, Salem3 hr
May 15, 10:28 PM EDTSpecial Weather StatementPHICumberland62 min
May 15, 10:56 PM EDTSpecial Weather StatementPHISussex64 min
May 15, 11:10 PM EDTSpecial Weather StatementPHIMercer65 min
May 15, 11:14 PM EDTAreal Flood AdvisoryPHIHunterdon3 hr
May 15, 11:18 PM EDTSevere Thunderstorm WarningPHIHunterdon, Morris, Somerset, Warren57 min
May 15, 11:31 PM EDTSpecial Weather StatementPHIWarren59 min
May 15, 11:43 PM EDTSpecial Weather StatementPHIBurlington62 min
May 15, 11:58 PM EDTSpecial Weather StatementPHIMercer, Middlesex, Somerset62 min
May 16, 12:07 AM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Somerset, Sussex, Warren3 hr
May 16, 12:10 AM EDTSpecial Weather StatementPHIMorris, Sussex, Warren65 min
May 16, 3:32 AM EDTSmall Craft AdvisoryPHI4 days
May 16, 2:33 PM EDTSpecial Weather StatementPHIBurlington57 min
May 16, 2:50 PM EDTAreal Flood AdvisoryPHIBurlington3 hr
May 16, 3:50 PM EDTFlood WatchPHIBurlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 5 more60 hr
May 16, 4:37 PM EDTCoastal Flood AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 4 more17 hr
May 15, 8:15 PM EDTSpecial Weather StatementPHIBerks, Carbon60 min
May 15, 8:17 PM EDTSpecial Weather StatementPHIBerks58 min
May 15, 8:30 PM EDTSpecial Weather StatementPHIBerks60 min
May 15, 9:04 PM EDTSpecial Weather StatementPHIDelaware, Montgomery56 min
May 15, 9:53 PM EDTSpecial Weather StatementPHIMontgomery67 min
May 15, 10:06 PM EDTSpecial Weather StatementPHIMonroe54 min
May 15, 10:52 PM EDTSpecial Weather StatementPHIBucks, Montgomery53 min
May 16, 3:04 PM EDTSpecial Weather StatementPHIChester56 min
May 16, 3:19 PM EDTAreal Flood AdvisoryPHIBerks, Chester3 hr
May 15, 8:34 PM EDTSpecial Weather StatementPHICecil, Kent, Queen Anne's56 min
May 15, 8:54 PM EDTSpecial Weather StatementPHICaroline66 min
May 15, 9:19 PM EDTSpecial Weather StatementPHIKent56 min
May 16, 3:35 PM EDTSpecial Weather StatementPHISussex55 min
May 16, 4:48 PM EDTSpecial Weather StatementPHISussex57 min

Nearby

Special Weather Statements in Delaware, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.